Alert archive / Wyoming / Winter Storm Warnings in 2007

Winter Storm Warning 8, NWS Cheyenne, WY

December 29, 2007

NWS Cheyenne, WY issued this winter storm warning at Dec 29, 2007, 12:00 PM MST. It took effect at Dec 29, 2007, 5:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2007, 12:00 PM MST (19:00 UTC)
In effect from
Dec 29, 2007, 5:00 PM MST
Expired
Dec 30, 2007, 11:21 AM MST
In force
18 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 291900
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MST SAT DEC 29 2007

...WINTER STORM WARNING THIS EVENING THROUGH SUNDAY...

.A COMBINATION OF SNOW AND STRONG WINDS WILL CREATE DANGEROUS
WINTER WEATHER FROM THIS EVENING THROUGH SUNDAY IN THE HIGHER
ELEVATIONS OF SOUTHERN CARBON AND SOUTHWEST ALBANY COUNTIES.
SNOWFALL IN THE 6 TO 10 INCH RANGE WILL COMBINE WITH WINDS IN
EXCESS OF 60 AND 70 MPH TO CREATE AREAS OF BLOWING SNOW. IN
ADDITION WIND CHILLS WILL FALL BELOW MINUS 30 DEGREES OVERNIGHT
CREATING DANGEROUS CONDITIONS.

WYZ061-063-300300-
/O.NEW.KCYS.WS.W.0008.071230T0000Z-071231T0000Z/
SOUTHWEST CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL
1200 PM MST SAT DEC 29 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY. 

SNOWFALL IN THE 6 TO 10 INCH RANGE WILL COMBINE WITH WINDS IN
EXCESS OF 60 AND 70 MPH TO CREATE AREAS OF BLOWING SNOW WHICH WILL
REDUCE VISIBILITIES BELOW ONE MILE. IN ADDI TON WIND CHILL VALUES
WILL FALL BELOW MINUS 30 DEGREES CREATING VERY DANGEROUS WINTER
WEATHER CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
GRIFFITH
3 follow-up statements
000 
WWUS45 KCYS 300255
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
755 PM MST SAT DEC 29 2007

...WINTER STORM WARNING THIS EVENING THROUGH SUNDAY...

.A COMBINATION OF SNOW AND STRONG WINDS WILL CREATE DANGEROUS WINTER 
WEATHER THIS EVENING THROUGH SUNDAY MAINLY IN THE HIGHER ELEVATIONS 
OF SOUTHERN CARBON AND SOUTHWEST ALBANY COUNTIES. 

WYZ061-063-301230-
/O.CON.KCYS.WS.W.0008.000000T0000Z-071231T0000Z/
SOUTHWEST CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL
755 PM MST SAT DEC 29 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

IN THE MOUNTAINS...NEW SNOWFALL OF 5 TO 10 INCHES WILL COMBINE WITH 
WINDS GUSTS OF 60 TO 70 MPH TO CREATE BLOWING AND DRIFTING SNOW 
WHICH WILL DRASTICALLY REDUCE VISIBILITIES. IN ADDITION WIND CHILLS 
WILL FALL TO MINUS 30 DEGREES CREATING VERY DANGEROUS WINTER WEATHER 
CONDITIONS.

IN THE LOWER ELEVATIONS OF CARBON COUNTY...SNOWFALL WILL ONLY BE 
ABOUT 1 TO 4 INCHES.  WIND GUSTS OF 50 TO 60 MPH WILL CREATE BLOWING 
AND DRIFTING SNOW WHICH WILL MAKE FOR VERY HAZARDOUS DRIVING 
CONDITIONS.

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER 
CONDITIONS BEFORE SETTING OUT.

$$
000 
WWUS45 KCYS 301210
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
510 AM MST SUN DEC 30 2007

...A WINTER STORM WARNING REMAINS IN EFFECT TODAY FOR THE 
MOUNTAINS OF SOUTH CENTRAL WYOMING...

.THE COMBINATION OF SNOW AND STRONG WEST WINDS WILL CREATE 
DANGEROUS WINTER WEATHER CONDITIONS TODAY FOR THE SNOWY AND
SIERRA MADRE RANGES.

WYZ061-301315-
/O.CAN.KCYS.WS.W.0008.000000T0000Z-071231T0000Z/
SOUTHWEST CARBON-
INCLUDING THE CITY OF...RAWLINS
510 AM MST SUN DEC 30 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING FOR THE LOWER ELEVATIONS OF SOUTHERN CARBON COUNTY.

STRONG WEST WINDS AND SOME LIGHT SNOW SHOWERS WILL OCCUR TODAY...
WITH VISIBILITIES REDUCED AT TIMES. HOWEVER...NEW SNOWFALL AMOUNTS
WILL ONLY BE AN INCH OR TWO.


$$

WYZ063-301915-
/O.CON.KCYS.WS.W.0008.000000T0000Z-071231T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
510 AM MST SUN DEC 30 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL FALL TODAY WITH ADDITIONAL ACCUMULATIONS OF 3 TO 6
INCHES. STRONG WEST WINDS GUSTING BETWEEN 60 AND 70 MPH WILL
COMBINE WITH THE SNOW TO CAUSE WIDESPREAD BLOWING AND DRIFTING
SNOW. VISIBILITIES WILL BE REDUCED BELOW A HALF MILE AT TIMES.
WIND CHILL READINGS WILL BE FROM 5 BELOW ZERO TO 15 BELOW.

TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED 
FOR THIS DOSE OF WINTRY WEATHER. THOSE WHO MUST DRIVE ARE URGED
TO CHECK THE LATEST ROAD CONDITIONS BEFORE SETTING OUT.

$$

JLH
000 
WWUS45 KCYS 301821
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MST SUN DEC 30 2007

...WINTER STORM WARNING CANCELED...
...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM...

.SNOWFALL HAS BEGUN TO TAPER OFF AND THE WINDS HAVE DROPPED TO
AROUND 40 MPH SO THE WINTER STORM WARNING HAS BEEN CANCELED.
HOWEVER SOME AREAS WILL CONTINUE TO SEE LIGHT SNOW AND AREAS OF
BLOWING SNOW THEREFORE A SNOW AND BLOWING SNOW ADVISORY HAS BEEN
ISSUED FOR THE REMAINDER OF THE DAY. 

WYZ063-310000-
/O.CAN.KCYS.WS.W.0008.000000T0000Z-071231T0000Z/
/O.NEW.KCYS.SB.Y.0010.071230T1821Z-071231T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
1121 AM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. 

SNOW WILL CONTINUE TO FALL THIS AFTERNOON WITH ADDITIONAL ACCUMULATIONS OF
1 TO 3 INCHES. STRONG WEST WINDS GUSTING BETWEEN 40 AND 60 MPH
WILL COMBINE WITH THE SNOW TO CAUSE WIDESPREAD BLOWING AND
DRIFTING SNOW. VISIBILITIES WILL BE REDUCED BELOW A HALF MILE AT
TIMES. WIND CHILL READINGS WILL BE FROM 5 BELOW ZERO TO 15 BELOW.

TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED
FOR THIS DOSE OF WINTRY WEATHER. THOSE WHO MUST DRIVE ARE URGED
TO CHECK THE LATEST ROAD CONDITIONS BEFORE SETTING OUT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 3:52 AM MST, 8 hours 8 minutes earlier.

Area forecast discussion, Dec 29, 3:52 AM MST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
352 AM MST SAT DEC 29 2007

.SHORT TERM...TODAY THROUGH SUNDAY...
WINDS WILL BE THE PRIMARY CONCERN IN THE SHORT TERM. NORTHWESTERLY
FLOW ALOFT WILL PREVAIL AND WILL BECOME QUITE STRONG TONIGHT AND
SUN. SURFACE WINDS WILL BE BRISK TODAY FROM THE WEST TO SOUTHWEST
WITH SURFACE HIGH PRESSURE OVER WESTERN CO AND LOW PRESSURE OVER MT.
WILL MENTION AREAS OF BLOWING SNOW TODAY OVER THE WY PORTION OF THE
FORECAST AREA...WITH PATCHY BLOWING SNOW OVER THE WESTERN NEB
PANHANDLE. SOME LIGHT OROGRAPHIC SNOW WILL BE POSSIBLE IN THE
HIGHEST MOUNTAINS AND IN AREAS OF WESTERN CARBON COUNTY WEST OF THE
CONTINENTAL DIVIDE. TEMPERATURES TODAY WILL BE COLDER THAN NORMAL
BUT NOT AS COLD AS FRI. WINDS WILL STRENGTHEN TONIGHT AS THE LOW
LEVEL PRESSURE GRADIENT INCREASES AND DEVELOPS FAVORABLE DIRECTIONAL
ALIGHNMENT WITH MID AND UPPER FLOW. MODELS PROG 60+ KNOTS AT 700 MB
TONIGHT AS UPPER AND MID LEVEL FLOW MIXES DOWN. WILL HOIST A HIGH
WIND WATCH FOR LATE TONIGHT THROUGH SUN FOR THE MOUNTAINS AND
ADJACENT FOOTHILLS WESTWARD...A BROAD REGION THAT FAVORS STRONG
WESTERLY WINDS. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE
WESTERN NEB PANHANDLE. ADIABATIC HEATING ASSOCIATED WITH THE
DOWNSLOPE WINDS WILL BOOST TEMPS SUN AFTERNOON INTO THE 30S EAST
OF THE MOUNTAINS...BUT AREAS OF BLOWING SNOW WILL EXIST BEFORE THE
SNOW BEGINS TO DEVELOP A CRUST. A COLD FRONT WILL PASS THROUGH THE
FORECAST AREA SUN. POSTFRONTAL MOISTURE WILL INCREASE WITH LIGHT
SNOW BECOMING POSSIBLE OVER MUCH OF THE AREA SUN AFTERNOON. WINDS
WILL BEGIN TO DECREASE POSTFRONTALLY SUN.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...STRONG WNW WINDS WILL
CONTINUE INTO SUNDAY EVENING BUT THEY WILL BE LOWERING BELOW HIGH
WIND LEVELS.  WINDY/COLD AND RAW CONDITIONS WILL PREVAIL FOR SUNDAY
NIGHT THROUGH MONDAY NIGHT AS 1000-500MB THICKNESSES STAY BELOW 520
DECAMETERS.  ALTHOUGH MAIN ENERGY WITH UPPER TROUGH WILL BE SLIDING
SOUTH OF THE CWA SUNDAY EVENING...SOME CHANNELED VORTICITY WILL HANG
AROUND INTO MONDAY NIGHT.  THIS WILL KEEP SOME SNOW SHOWERS OVER THE
MOUNTAINS AND A FEW OVER THE NORTHERN CWA. ON TUESDAY...FLOW ALOFT
WILL BACK TO WNW AHEAD OF STRONG UPPER RIDGING BUILDING IN FROM THE
WEST.  TEMPS WILL START A WARMING TREND TUESDAY ALTHOUGH SNOW COVER
WILL HINDER SOME.  A MORE PRONOUNCED WARMUP WILL OCCUR FOR WED AND
THU...AGAIN WITH SNOW COVER CONSIDERATIONS...UNDER THE UPPER
RIDGING.  A COUPLE OF FAIRLY WEAK UPPER TROUGHS WILL MOVE IN
THURSDAY NIGHT AND FRI CAUSING INCREASING CLOUDS AND WINDS WITH A
FEW SNOW SHOWERS OVER THE MOUNTAINS.

&&

.AVIATION...VFR CONDITIONS EXPECTED AT MOST TERMINALS TODAY AND
TONIGHT. STRONG AND GUSTY WINDS WILL CREATE TURBULENCE PARTICULARLY
OVER AND ADJACENT TO MOUNTAINS. AREAS OF BLOWING SNOW ARE EXPECTED
TODAY AND SUN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 PM SATURDAY TO 5 PM SUNDAY FOR WYZ061-
     WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM/AVIATION...JR
LONG TERM....JLH
Hazardous weather outlook, Dec 29, 5:59 AM MST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
559 AM MST SAT DEC 29 2007

WYZ061>067-069-301230-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
559 AM MST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS OF 15 TO 30 MPH GUSTING TO 40 MPH WILL CONTINUE TO
CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING AND DRIFTING SNOW.
THERE WILL ALSO BE SOME LIGHT SNOW SHOWERS OVER THE SIERRA MADRE
AND SNOWY RANGES.

THE WINDS WILL INCREASE EVEN MORE TONIGHT...WITH A HIGH WIND WATCH
FOR GUSTS IN EXCESS OF 60 MPH IN EFFECT BEGINNING AT 11 PM.
LIGHT SNOW SHOWERS WILL PERSIST OVER THE MOUNTAINS TONIGHT WITH
1 TO 3 INCHES OF NEW SNOW ACCUMULATION,

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 5 PM SUNDAY AFTERNOON
FOR WEST WINDS OF 30 TO 45 MPH GUSTING OVER 60 MPH. SNOW SHOWERS
WILL BE LIKELY IN THE MOUNTAINS ON SUNDAY. BOTH THE WIND AND SNOW
SHOWERS WILL SLOWLY DECREASE SUNDAY NIGHT...BUT IT WILL BE COLD
AND WINDY THROUGH MONDAY NIGHT.

TEMPERATURES WILL BEGIN A WARMING TREND ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-068-070-301230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
559 AM MST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WILL CAUSE LOCALLY REDUCED
VISIBILITIES IN PATCHY BLOWING AND DRIFTING SNOW LATE THIS MORNING
AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

IT WILL BE WINDY WITH A FEW LIGHT SNOW SHOWERS ON SUNDAY. WEST TO
NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH. WINDY AND COLDER
CONDITIONS ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

In the hours before

Local storm report, Dec 29, 7:43 AM MST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 AM MST SAT DEC 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     NON-TSTM WND GST 8 SW CHEYENNE           41.06N 104.90W
12/29/2007  M63 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE WYO HILL ON I-25

&&

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:33 AM MSTHigh Wind WatchCYS8 hr
Dec 29, 12:37 PM MSTHigh Wind WarningCYS23 hr

Nearby

Winter Storm Warnings in Wyoming, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.